Vol. 11, No. 2, 2022

Download this article
Download this article For screen
For printing
Recent Issues
Volume 13, Issue 2
Volume 13, Issue 1
Volume 12, Issue 4
Volume 12, Issue 3
Volume 12, Issue 2
Volume 12, Issue 1
Volume 11, Issue 4
Volume 11, Issue 3
Volume 11, Issue 2
Volume 11, Issue 1
Volume 10, Issue 4
Volume 10, Issue 3
Volume 10, Issue 2
Volume 10, Issue 1
Volume 9, Issue 4
Volume 9, Issue 3
Volume 9, Issue 2
Volume 9, Issue 1
Volume 8, Issue 4
Volume 8, Issue 3
Volume 8, Issue 2
Volume 8, Issue 1
Older Issues
Volume 7, Issue 4
Volume 7, Issue 3
Volume 7, Issue 2
Volume 7, Issue 1
Volume 6, Issue 4
Volume 6, Issue 2-3
Volume 6, Issue 1
Volume 5, Issue 4
Volume 5, Issue 3
Volume 5, Issue 1-2
Volume 4, Issue 4
Volume 4, Issue 3
Volume 4, Issue 2
Volume 4, Issue 1
Volume 3, Issue 3-4
Volume 3, Issue 2
Volume 3, Issue 1
Volume 2, Issue 4
Volume 2, Issue 3
Volume 2, Issue 2
Volume 2, Issue 1
Volume 1, Issue 4
Volume 1, Issue 3
Volume 1, Issue 2
Volume 1, Issue 1
The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
founded and published with the
scientific support and advice of
mathematicians from the
Moscow Institute of
Physics and Technology
Subscriptions
 
ISSN (electronic): 2996-220X
ISSN (print): 2996-2196
Author Index
To Appear
 
Other MSP Journals
This article is available for purchase or by subscription. See below.
Applications of Siegel's lemma to a system of linear forms and its minimal points

Johannes Schleischitz

Vol. 11 (2022), No. 2, 125–148
Abstract

Consider a real matrix Θ consisting of rows (𝜃i,1,,𝜃i,n) for 1 i m. The problem of making the system of linear forms x1𝜃i,1 + + xn𝜃i,n yi for integers xj, yi small naturally induces an ordinary and a uniform exponent of approximation, denoted by w(Θ) and ŵ(Θ) respectively. For m = 1, a sharp lower bound for the ratio w(Θ)ŵ(Θ) was recently established by Marnat and Moshchevitin. We give a short, new proof of this result upon a hypothesis on the best approximation integer vectors associated to Θ. Our bound applies to general m > 1, but is probably not optimal in this case. Thereby we also complement a similar conditional result of Moshchevitin, who imposed a different assumption on the best approximations. Our hypothesis is satisfied in particular for m = 1, n = 2 and thereby unconditionally confirms a previous observation of Jarník. We formulate our results in a very general context of approximation of subspaces of Euclidean spaces by lattices. We further establish criteria upon which a given number of consecutive best approximation vectors are linearly independent. Our method is based on Siegel’s lemma.

PDF Access Denied

We have not been able to recognize your IP address 44.213.60.33 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Keywords
linear forms, best approximations, degenerate dimension phenomenon
Mathematical Subject Classification 2010
Primary: 11J13
Secondary: 11J82
Milestones
Received: 5 September 2019
Revised: 22 March 2022
Accepted: 5 April 2022
Published: 13 August 2022
Authors
Johannes Schleischitz
Middle East Technical University
Northern Cyprus Campus
Kalkanli
Northern Cyprus